Cortisone

Cortisone is a steroid hormone that is released by our adrenal glands in response to stress. Cortisone, along with epinephrine, increases the blood pressure and prepares the body to take action during danger (flight or fight response).

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Can adrenaline rush cause dangerous effects on the heart?

Query: My new job is causes me to have freqeunt adrenaline rushes all day for past 3 months im young and healthy could this be a worry for causeing heart disease as ive herd it can in long term thanks  Read Full »


Dr. Nasir

Pain Medicine Physician, Internal Medicine Physician, General Medicine Physician

Answer: Hello sir. Can I ask you sir how exactly do you know that these are adrenaline rushes. Are you saying it based in what you think might be adrenaline rushes.The human body has a very intricate way of dealing with stress conditions. it's not only adrenaline that gets released but also cortisol. corti...  Read Full »

How long after a Cortisone shot can I have surgery?

Query: Hello doctor, I had a Cortisone shot 10 days ago. It did not help. I will most likely be undergoing surgery for a hip arthroscopy and/or sports hernia. How long do I have to wait after the cortisone shot to have surgery to not risk infection? Also, I take 500 mg turmeric, a multivitamin, 2400 mg vi...  Read Full »


Dr. Sumit Chawla

Orthopaedician And Traumatologist

Answer: Hello, Welcome to icliniq.com. There are two schools of thought regarding the risk of infection in total knee/hip replacement after local steroid injections. As the causes of infection are multifactorial, results favoring both schools of thought are seen. Since you are only undergoing arthroscopy ...  Read Full »

My skin was damaged after using cortisone cream. How to heal it?

Query: Hello doctor, I am 26 years old. I am trying to find a way to heal my skin after abuse of cortisone creams. Quite specifically, in between my eyebrows, my skin is seriously thin and looks damaged. I stopped using the cortisone creams before four years, and I was given them to use due to allergic rea...  Read Full »


Dr. Rashmi Singh

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello,Welcome to icliniq.com.How long did you use cortisone cream over the face?Repair of steroid induced damage requires a lot of patience.In mild to moderate cases, gentle cleanser - Cetyl alcohol based with barrier repair agents containing Ceramide and Hyaluronic acid suffice.In cases where damag...  Read Full »

What could be the red, itchy bumps around the mouth?

Query: Hello doctor, I am a 16-year-old female. I have bumps around my mouth, and it gets red at times and can be itchy. I had it for about four weeks now and is getting worse.  Read Full »


Dr. Saumya Mittal

Diabetologist, Family Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Perioral dermatitis (POD) is a common skin problem that mostly affects young women of 20 to 45 years of age. Occasionally, men or children are affected. Perioral refers to the area around the mouth, and dermatitis indicates redness of the skin. In addition to rednes...  Read Full »

Will Cortisone injection cause ganglion cyst formation?

Query: Hello doctor, I am a 24-year-old female. I received a second round of a cortisone shot in my wrist on 18th May for wrist tendinitis. During the injection, it hurt much worse than the first shot. I have been told to keep my wrist in a splint at all times. My wrist is still bruised where the injecti...  Read Full »


Dr. Manav Gupta

Orthopaedician And Traumatologist

Answer: Hello, Welcome to icliniq.com. From the brief history you have given, it seems like there is not much to worry about. First of all, I need to know some more detailed points. Where exactly in the wrist the shot was given? I mean is it the extensors of the thumb (de quervain) or is it for any other...  Read Full »

Why do I have upper eyelid swelling?

Query: Hi doctor, I noticed that the upper lid of my eye is swollen. It does not have the signs of inflammation but rather the lid is being like edematous. It is itchy in the night. Can it be normal again? What is it and what should I do?  Read Full »


Dr. Asmeet Kaur Sawhney

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have reviewed the attached photographs (attachment removed to protect patient identity) and according to me you have developed an allergic contact dermatitis. It can be due to anything you have applied on the eyes or due to any volatile substance. I would ...  Read Full »

I could not walk and hear after Cortisone shot in knee. Why?

Query: Hello doctor, I had a Cortisone shot in my knee, 10 minutes later started to feel seriously dizzy. I cannot walk straight, cannot hear, my eyes felt so heavy, almost passed out, heart palpation.  Read Full »


Dr. Saseendar S

Orthopaedician And Traumatologist

Answer: Hi, Welcome to icliniq.com. What is your age? Do you suffer from any medical illness other than your knee pain? Cortisone injection is usually given along with Lignocaine - which is a local anesthetic drug. The dosage of Lignocaine depends on your age, weight and presence of other systemic ilness...  Read Full »

My glans became white after the use of Cortisone cream. What can I do?

Query: Hello doctor, I am a 28-year-old with 60 kg, and 1.79 cm. My problem started as red skin on my glans, and the dermatologist told me to use Cortisone cream for two weeks, after that, my penis as had an inflammation, because I used Cortisone cream on my glans. (Now the inflammation is finished) but m...  Read Full »


Dr. Raveendran Sr

Sexologist, Diabetologist, Andrologist, General Practitioner

Answer: Hello, Welcome to icliniq.com. I checked your image (attachment removed to protect patient identity) if you have itching need to think of fungal infection. If no itching it can be PPP (pearly penile papules). Please share a clear image as it is blurred. 1. Do you have pain? 2. Did you have recen...  Read Full »

Why is my T-zone very dry?

Query: Hello doctor, The skin on my face is extremely dry. It becomes dry in patches, and I have to moisturize it 3 to 4 times to stop it from itching and hurting. It has always been a problem, but it has worsened over the last few months. The skin on my cheeks is quite red, and my T-zone is very dry. Any...  Read Full »


Dr. Rashmi Singh

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. Do you have very dry patches elsewhere too? Do you have dandruff? What products do you use on your face? Are the patches always there or appear in episodes? Are there any fixed sites on the face where you get these? Please answer these questions so we can get a better...  Read Full »

My baby is suffering from eczema. Please suggest some treatment.

Query: Hi doctor, My 5 months old baby has pretty bad eczema. Just recently, he had a bad flare-up in which he was weeping from both legs, arms, hands and cheeks. For 80% of the day he is suffering with rash and seems to have no relief at all. He scratches and cries continuously throughout the day and wak...  Read Full »


Dr. Babu Lal Meena

Child Health Specialist, Family Physician, General Practitioner, Medical Gastroenterologist, Paediatrician

Answer: Hi, Welcome to icliniq.com. This is atopic dermatitis. It has many causes. Most common is due to allergy to various dietary protein or external stimuli. We need to elicit the history properly and need to do investigations to delineate the cause. First we will do basic investigation then we will p...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.